Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 88, NWS Key West, FL

June 29, 2021

NWS Key West, FL issued this special marine warning at Jun 29, 2021, 9:13 PM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2021, 9:13 PM EDT (01:13 UTC)
Expired
Jun 29, 2021, 9:45 PM EDT
In force
32 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 29, 3:09 PM EDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jun 29, 3:09 PM EDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Key West FL
309 PM EDT Tue Jun 29 2021

.DISCUSSION...
KBYX is currently detecting a large cluster of showers and
thunderstorms in the offshore Gulf waters just northeast of the
Dry Tortugas. Aside, from that, all other activity has diminished
and a quiet evening looks to be on tap for the Florida Keys as the
atmosphere recharges itself after being worked over from earlier
convection. Temperatures have remained in the lower to mid 80s
thanks to the abundant cloud cover from the shower and
thunderstorms that moved through the area throughout the day.
High pressure is currently anchored in the western Atlantic and
is supporting gentle to moderate east to southeast breezes across
the coastal waters. Marine observation platforms are currently
reporting near 10 knots in the nearshore waters.

Higher than normal rain chances will continue through Thursday.
The Keys are currently under the influence of a few upper-level
troughs, which is keeping any ridging from protruding into our
area. Forecast soundings show above average moisture lingering
through the end of the week, with little inhibition and ample
fuel. This environment will allow showers to flourish. A similar
pattern of a few hours of active weather followed by a few quiet
hours is expected to continue through the next day or two. While
rain may not be continuous over throughout the whole day,
measurable rainfall is expected across most of the island chain.

The aforementioned surface high in the western Atlantic will
slowly shift to the southeast, allowing the gradient to relax
across the Florida Keys. This will allow breezes to slacken to
primarily gentle Wednesday night through a majority of the
weekend. Ridging will start to build back in by the end of the
week, causing us to lose any synoptic scale lift. The main driver
of convection will return to mesoscale processes, so have trended
rain chances downwards to near climatology starting on Thursday
night. Drier air looks like it will make a re-entrance by the end
of the weekend. Ridging will continue to build into the area,
allowing winds to increase on Sunday night and rain chances to
remain near normal in the extended forecast.

&&

.MARINE...
There are no watches, warnings, or advisories currently in effect
for the coastal waters of the Florida Keys. From synopsis, High
pressure centered over the western North Atlantic will maintain
moderate east to southeast breezes through tonight, with breezes
slowly decreasing tomorrow. Breezes will diminish further tomorrow
night, then light to gentle southeast breezes will prevail from
Thursday through Sunday afternoon. Above normal rain and
thunderstorm chances will continue through Thursday. Winds and
seas will be higher in and near showers and thunderstorms. Winds
will increase on Sunday night as a ridge builds back into the
region.

&&

.AVIATION...
VFR conditions will prevail at both island terminals through 18z
Wednesday afternoon. After a lull in shower and thunderstorms for
much of this evening, expecting additional convection to fire for
the overnight and morning hours. This will result in bouts of MVFR
ceilings, IFR visibilities, and wind gusts near 25 knots. Confidence
in convective activity continues to be high enough to mention VCSH
throughout the entire TAF period. Specific timing and impacts will
be reserved for future TAF amendments and TEMPOs.

&&

.CLIMATE...
On this day in 1966, the daily record cold high temperature of
81F was recorded in Key West. Temperature records date back to
1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...NB
Aviation/Nowcasts....BT
Data Acquisition.....JAM

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 29, 4:28 AM EDT, 16 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
428 AM EDT Tue Jun 29 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-301000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
428 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected today and tonight. The
primary thunderstorm hazards will be lightning strikes and locally
gusty winds.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered thunderstorms are expected Wednesday, with isolated
thunderstorms possible from Wednesday night through Monday. The
primary thunderstorm hazards will be lightning strikes and locally
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:24 AM EDTSpecial Marine WarningKEY31 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.